tired of being tired

I have been in thyroxine for the last 10 years taking .50 mg and for the last 3 years I have been the basically following.

1. Inactive and don't want to go out at all. Even though I have business to run

2. Body is stiff all the time and no energy. I feel sorry for my two daughters that I cannot carry them anymore. I feel tired basically even to cam my hair or brush my teeth.

3. Depressed all the time and don't want to talk to anyone.

4. Difficulties to go to sleep and if I do, I wake up like i was 120 years old person.

I want to meet Dr. S if someone can lead me to him. Maybe I can start Amour and see the difference. I want to feel like human again.

16 Replies

  • Hello,

    I'm so sorry to hear that you feel this way, but along with so many others on this site understand completely how you feel. This is a very common problem.

    This list from the main Thyroid UK site will help you to locate Dr. S or perhaps another doctor who might be more convenient for you:


    Perhaps look at the rest of the site too to reassure yourself that you are not alone. There is loads of information on it.

    Jane x x

  • Jane, thank you so very much for your support and appreciate the information you provided. Take care and I hope I can get into Dr. S eventually.

  • Hi totally understand how you feel, you have described my symptoms perfectly,this site has helped me loads by knowing i am not alone, hope you get the right treatment soon.

  • Thank you Tatty10 and I wish the best for you as well

  • Hello

    Same for me. 10 years on levo, 2/3 years feeling exactly as you describe and was getting nowhere fast. Levo increased from 75 to 125 and when doctor wanted to reduce it I asked for a referral to a private endo. Couldn't stand any more of the waiting around it just pulls you down. Had adrenals tested (okay), D3 test (insufficiency) and waiting for B vitamin test.

    Every day is like a week in my life but I know that at least I am hopefully going in the right direction to find the answer, thanks to this wonderful site.

    Good luck

  • jan4363 I appreciate your input. Thank you

  • Dr S may well increase your levo to a dose in which you feel better. You can email louise.warvil@thyroiduk.org who has a list of NHS Endos/private doctors. It is about time your thyroid gland health was re-evaluated. 50mcg is a starting dose but many GP's insist on you being kept 'within reference range' which is wrong it should be 1 or below or even suppressed.

    This is what Dr Lowe says about a low dose of thyroid hormones (Dr S and Dr P are also of the same opinion).

    There are two potential sources I know of for people feeling awful when they are on T4-replacement. One source is the extremely low dosage that doctors typically prescribe nowadays. A low dose of T4 can effectively reduce TSH secretion. The lower TSH can in turn lower the thyroid gland’s output of thyroid hormone. At the same time, low-dose T4 may not compensate for the thyroid gland’s reduced output of thyroid hormone. The patient then has too little thyroid hormone to properly regulate the metabolism of most of her body’s tissues. She then ends up with abnormally low metabolism and troubling hypothyroid symptoms. I’ve written about this before on drlowe.com.

    The second possible reason for your bad reaction to Synthroid is that T4-replacement simply won’t work for you. It doesn’t work for many hypothyroid patients. In a recent study in the United Kingdom, for example, T4-replacement left 50% of patient suffering from hypothyroid symptoms

  • Shaws, this is excellent information. As the matter of fact I have taken the radioactive remedy which was called I-131 and eventually killed my thyroid gland gradually. After taken that, I was not using thyroxin for years and eventually got into levo dosage because I became hypo. Now I am taking 50mcg. Maybe my symptoms now which I indicated above are of hypothyroid symptoms. But being hypo should make you go to sleep, but I am not going to deep sleep and feel very old in the morning…. I am really tired and don’t feel refreshed all the time. The feeling of being depressed and the thinking of suicidal thoughts and the thinking of leaving society that kind of feeling is making life miserable. I am thinking about switching to Armour, but where I live, there are no experts in the Armour study. I will contact the emails you have shared with me and I hope I will get in touch with the right Doctor who is expert in the Armour study . Much appreciated and takes care. Thanks again

  • When you get your thyroid gland blood test results, always get copies for your own use. You can post them on a new question. We should have a TSH 1 or below, or even suppressed.

  • Hello Shaws. It's been almost two years since we were discussing the situation. Hope everything is well with you. My situation is the same. Actually was worse when my doctor decided to decrease my dosage from 150 to 125. I had increase it to 150 without telling him. I really want your assistance to see a doctor to assess my situation. Maybe my liver does not convert t4 to t3 or maybe I have anti amune system or hashatemo.

    Take care

  • Hi seema

    I am sorry you are still no further forward after two years. I have to say I am now in good health but am on T3 only now. Are you based in the UK?

  • Hi dear Shaws. No I am based in Saudi Arabia. Unfortunately there are no resources available over here as much but typical doctors that knows only computers levels. I am now developing fibromyalgia and very painfully getting by. According to Dr. lowe this could be deficiencies of T3. So what do you mean you are only t3 now ? Are you on Armour ? Do you recommend that I come to UK and see a doctor that can help me with the situation ? Thank you for replying any ways.

  • Some of our doctors are useless as well so it would be a waste of money.

    Before the 1960's, we were diagnosed on our clinical symptoms alone and took NDT (Armour or others). There was no fibromyalgia, chronic fatigue and M.E. (myalgic Encephalitis). The powerful pharmaceutical companies in the USA paid lots of money to doctors to use their products, new blood tests which told doctors they could accurately tell if we had thyroid problems. Unfortunately, the also introduced levothyroxine as the perfect medication for us. It was all based on theory. After about ten years' of levo people were complaining of the above symptoms so 'names' were given to the symptoms.

    I take liothyronine alone and am well. I had, like lots of people many other symptoms AFTER beginning levothyroxine with severe palpitations. I have none now. I did try a few NDT's but not Armour. I was also well on Nature-Throid.

    There is a non-prescription natural dessicated thyroid hormone invented by Dr Lowe. Unfortunately for us he had an accident and died but his wife dispenses his Thyro-gold and there should be no restrictions as it doesn't need a prescription. Many say it is good. I will give you a link. You can also order other NDTs.


    You can read the reviews people have left and Tammy is always available to answer your questions. If you want to get well I think we have to do it ourself. You can get a Full Thyroid Blood test before you begin another product, TSH, T4, T3, Free T3, and Free T4, iron, ferritin and folate as we are usually deficient.

    You will then know what your ranges are before you begin any other product. After six weeks you need only a TSH which will be low or suppressed (doctors don't like a suppressed TSH but if we feel well that's o.k. and also a T4 and T3.

    If you want to use Armour or Nature-throid or any other NDT you can post a new question asking for a Private Message of where to source it as it is not allowed on the main forum.

    If your iron, etc is low you should get the towards an upper level so you would also need these tested to make sure they are rising.

  • Hello dear. I did some readings on Liothyronine and according to my understanding it is pure t3 where thyroxine is t4 depending on the liver to convert to t3 eventually... Is that right ? If that is the case, then maybe my liver is not converting thyroxine correctly or maybe convert a little bit which is not enough for my body and maybe this why I am feeling bad !

    It looks like I will discuss this with my doctor to see the possibilities..

  • I just want to thank you so much for the information provided Shaws. I will begin to explore liothyronine and will try to understand what it does because I have been in thyroxine all these years. But tell me more about how you started liothyronine.

  • hi saeemaok, I am the same 17year + on thyroxin, been on 75mcg for some years started to feel very ill again, kept telling my gp she said bloods ok, then dropped them by 25mcg, took me to the very bottom, saw another gp he upped it to 50mcg/75mcg alternate days, off the bottom not by much but waiting for bloods done in 2 week and then ask for print out of last 2 tests, then I can decide what to do, Thanks to the wonderful people on this site I am beginning to have the confidence to fight for the right to feel well, I am not all the way there but I will start with my gp and see where that takes me.

    I hope you get to see Dr S and soon, good luck and keep fighting

    cazy xx

You may also like...